Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 26, 2000, 2:34 AM CST for Barry County, McDonald County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2000, 2:34 AM CST (08:34 UTC)
- Expired
- Feb 26, 2000, 3:00 AM CST
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 260836 SVRSGF MOC009-119-260900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 AM CST SAT FEB 26 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI. BARRY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 300 AM CST. * AT 229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF PEA RIDGE OR 15 MILES EAST OF PINEVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EXETER...WHEATON BY 245 AM CST. PURDY BY 255 AM CST. MONETT BY 300 AM CST. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 10:22 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 25, 10:22 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 PM CST FRI FEB 25 2000 UPDATED FOR PRECIP TRENDS JUST SENT UPDATED ZNS. NO MAJOR CHGS FM PREV FCST UPDATED EARLIER THIS EVENING. QUICK LOOK AT NEW ETA AND LATEST RUC INDC THAT BEST CHCS FOR RAINFALL TNGT WL BE OVR SOUTH CNTRL MO. DRYLINE HAS WORKED TO VCNTY OF KSGF ATTM. WITH UPR TROF AXIS STILL WELL TO THE WEST... AND ANOTHER WIND MAX PROGGED TO LIFT NEWD OUT OF THE SRN PLAINS TNGT...COULD SEE REDEVELOPMENT OF SHRA/TSRA ACRS ERN OK AND AR.... WITH ACTIVITY LIFTING NEWD ALONG AND EAST OF STALLED SFC BNDRY. LEFT FAR WRN ZNS DRY TNGT...WITH INCREASING POPS TO THE EAST. CURRENT FCST TRENDS FOR SATURDAY LOOK GOOD WITH DRIER AIR WORKING INTO THE FA FM THE WEST AND PERSISTING THRU SUNDAY. NO OTHER CHGS TO ZNS. .SGF...NONE. CR
In the hours before
Local storm report, Feb 25, 8:42 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CST FRI FEB 25 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM LEBANON MO WIND DAMAGE
02/25/00 LACLEDE TREE BLOWN DOWNLocal storm report, Feb 25, 8:55 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...FOLLOW UP REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CST FRI FEB 25 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 SE PRESTON MO TORNADO
02/25/00 HICKORY F1 INTENSITY.
A 100 YARD WIDE INTERMITTENT PATH WAS SURVEYED FROM 3 MILES
SOUTHEAST TO 4 MILES NORTHEAST OF PRESTON MISSOURI. NO
INJURIES/DEATHS. THE ROOF TO SKYLINE SCHOOL WAS DAMAGED...ALONG
WITH A BUS BARN...TWO HOMES. NUMEROUS OUTBUILDINGS WERE DESTROYED.
RUNNELSSpecial weather statement, Feb 26, 2:12 AM CST, 22 minutes before
MOZ090-093>095-101>104-260845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 AM CST SAT FEB 26 2000 ...SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IN NORTHWEST ARKANSAS... AT 200 AM... SEVERE THUNDERSTORMS WERE PRODUCING LARGE HAIL IN NORTHWEST ARKANSAS. IF THESE STORMS STAY TOGETHER THE COMMUNITIES NEAR THE ARKANSAS BORDER BETWEEN PINEVILLE AND SELIGMAN MAY HAVE SOME LARGE HAIL BY 230 AM. MOST OF THE THUNDERSTORMS MOVING INTO SOUTHERN MISSOURI THIS EARLY MORNING HAVE BEEN BELOW SEVERE LIMITS... PRODUCING MAINLY SMALL HAIL... GUSTY WINDS AND HEAVY RAINFALL. HOWEVER PERSONS SHOULD CONTINUE TO MONITOR FURTHER STATEMENTS CONCERNING THESE STORMS AND POSSIBLE WARNINGS IF THEY INTENSIFY LATER THIS MORNING. JLT
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.